Hail, Knox
- When
- June 19, 6:35 PM CST
- Where
- Knox County, 5 mi W of Benjamin
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.580, -99.877
Supercell thunderstorms developed over the Texas panhandle during the afternoon hours and moved southeast into parts of Knox county by early evening. Large hail to golfball size, strong winds, and heavy rainfall were reported as the storms moved through the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Supercell thunderstorms developed over the Texas panhandle during the afternoon hours and moved southeast into parts of Knox county by early evening. Large hail to golfball size, strong winds, and heavy rainfall were reported as the storms moved through the county. Tree and power line damage was reported in Knox county, with no other damage reported. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 19, 2:28 PM CST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 328 PM CDT THU JUN 19 2008 .DISCUSSION... YET ANOTHER IN A SEEMINGLY ENDLESS SERIES OF STORM COMPLEXES HAS DEVELOPED OVER SOUTHERN KANSAS AND NORTHERN OKLAHOMA THIS AFTERNOON. SATELLITE INDICATIONS SUGGEST THAT THE NEXT MCS IS IN ITS EARLY DEVELOPMENT STAGES OVER COLORADO AND NEW MEXICO. WE EXPECT THE FIRST MCS TO BRING RAIN TO MUCH OF OUR FORECAST AREA... WITH THE PROBABLE EXCEPTION OF OUR FAR SOUTHWEST COUNTIES IN TEXAS... AND A FEW OF THE ASSOCIATED STORMS MAY BE SEVERE. THE SECOND MCS IS LIKELY TO MOVE INTO OKLAHOMA AND... LATER... NORTH TEXAS... LATE THIS EVENING AND OVERNIGHT. BETWEEN THE TWO EVENTS... RATHER HEAVY RAINFALL TOTALS WILL BE LIKELY FOR FAVORED LOCATIONS. SINCE IT APPEARS THAT THE HEAVIEST RAINFALL WITH THE FIRST MCS WILL BE FARTHER NORTHEAST THAN THAT OF THE SECOND... WILL HOLD OFF ON ANY HYDROLOGICAL WATCHES FOR NOW. THE UPPER FLOW DOES NOT REALLY CHANGE ALL THAT MUCH OVER THE NEXT WEEK... ALTHOUGH THERE WILL BE SUBTLE SHIFTS IN FAVORED AREAS AND TIMES OF MCS ACTIVITY. IN GENERAL... HAVE LEFT IT UP TO THE STANDARD GFS INITIALIZATION TO HIGHLIGHT THE RAIN PATTERNS OF THE NEXT WEEK... AFTER TONIGHT. THE ZONE FORECAST WILL INCLUDE A PRE-FIRST PERIOD TO DEAL WITH THE DETAILS OF THE CURRENT SITUATION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 88 67 89 / 70 20 10 0 HOBART OK 67 92 67 91 / 70 20 20 10 WICHITA FALLS TX 68 90 69 92 / 70 20 10 10 GAGE OK 62 90 60 89 / 70 20 30 10 PONCA CITY OK 66 87 64 88 / 60 20 10 0 DURANT OK 69 86 68 87 / 70 40 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT THU JUN 19 2008
OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
628 PM CDT THU JUN 19 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. THE MOST INTENSE
ACTIVITY IS EXPECTED IN WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK INCLUDES THE ENTIRE NWS NORMAN COUNTY WARNING AREA.
TIMING...
ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH 1 AM...WITH ISOLATED
SEVERE WEATHER POSSIBLE AFTER 1 AM.
IMPACTS...
SOUTH OF A LINE FROM CROWELL TO ARCHER CITY TEXAS...EXPECT DAMAGING
WIND GUSTS UP TO 80 MPH AND HAIL UP TO TWO INCHES IN DIAMETER.
ELSEWHERE IN WESTERN NORTH TEXAS AND THROUGHOUT OKLAHOMA...EXPECT
WINDS AROUND 65 MPH AND HAIL AROUND HALF DOLLAR SIZE...OR 1.25
INCHES IN DIAMETER.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS AT LEAST THROUGH 1 AM.
DISCUSSION...
WITHIN THE NORTHWEST FLOW AT UPPER LEVELS...A WELL DEFINED
DISTURBANCE EXTENDED FROM NORTHEAST KANSAS TO SOUTHEAST COLORADO
THIS AFTERNOON. THE DISTURBANCE WILL MOVE SOUTHWARD
OVERNIGHT...PROVIDING LIFT THAT WILL SUPPORT CONTINUED DEVELOPMENT
OF STRONG OR SEVERE STORMS. THE MOST INTENSE STORMS ARE EXPECTED
NEAR A STATIONARY FRONT IN WESTERN NORTH TEXAS...ESPECIALLY SOUTH OF
A LINE FROM CROWELL TO ARCHER CITY. HIGH PRECIPITATION SUPERCELLS...
PRODUCING LARGE HAIL AND VERY DAMAGING WINDS...ARE POSSIBLE.
OTHER SCATTERED SEVERE STORMS ARE POSSIBLE FARTHER NORTH...UP TOWARD
AN OUTFLOW BOUNDARY THAT WILL STALL NEAR INTERSTATE 44 IN BOTH
OKLAHOMA AND TEXAS THIS EVENING. THUNDERSTORMS WILL LIKELY EXPAND IN
COVERAGE OVERNIGHT FROM CENTRAL INTO SOUTHERN OKLAHOMA...AS A MODEST
LOW LEVEL JET...AND THE UPPER LEVEL DISTURBANCE...CONVERGE ON THE
OUTFLOW BOUNDARY.
ELSEHWERE...THUNDERSTORM OUTFLOW HAD CREATED A STABLE LAYER AT THE
GROUND IN NORTHERN AND WESTERN OKLAHOMA. THE RISK FOR SEVERE STORMS
WILL BE LOW IN THESE AREAS...BUT INSTABILITY AND LIFT BASED IN THE
MIDDLE LEVELS OF THE ATMOSPHERE MAY STILL ALLOW STORMS TO PRODUCE
MARGINALLY SEVERE HAIL AND WIND GUSTS AS THEY TRACK FROM SOUTHWEST
KANSAS INTO OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
TORRENTIAL RAINFALL MAY CAUSE FLOODING OF LOW-LYING AND POORLY
DRAINED AREAS THROUGH TONIGHT. REPEATED THUNDERSTORM ACTIVITY MAY
ALSO CAUSE MAINSTEM FLOODING OF SOME RIVERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
ONGOING THUNDERSTORMS WILL LIKELY CONTINUE FRIDAY MORNING. ISOLATED
SEVERE STORMS WILL BE POSSIBLE FRIDAY MORNING WITH THE POTENTIAL OF
DAMAGING WINDS...BUT FLOODING RAINFALL WILL BE THE PRIMARY CONCERN.
THUNDERSTORMS DEVELOPING IN THE HIGH PLAINS EACH DAY WILL STILL BE
POSSIBLE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THESE STORMS THEN
MAY MOVE SOUTHEAST ACROSS PARTS OF THE REGION AT NIGHT. OTHER STORMS
MAY DEVELOP IN PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS LATE IN THE
AFTERNOON AND EVENING NEAR ANY OUTFLOW BOUNDARIES FROM THE PREVIOUS
NIGHTS CONVECTION. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING
WINDS... LARGE HAIL... AND FLOODING RAINFALL THE MAIN IMPACTS.
OTHER HAZARDOUS WEATHER...
VERY HEAVY RAIN AND REPEATED THUNDERSTORMS OVER THE SAME AREAS FOR
SEVERAL DAYS MAY LEAD TO FLASH FLOODING AND MAINSTEM FLOODING OF
SOME AREA RIVERS INTO THE WEEKEND.
UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK MAY BE ISSUED
TONIGHT. THE NEXT SCHEDULED OUTLOOK WILL BE ISSUED AT 7 AM FRIDAY.
BURKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 153 PM CDT THU JUN 19 2008 OKZ005-191915- WOODS OK- 153 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF ALVA AT 153 PM CDT...MOVING EAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WOODS COUNTY...INCLUDING THE CITY OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 158 PM CDT THU JUN 19 2008 OKZ006-191915- ALFALFA OK- 158 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CHEROKEE AT 158 PM CDT... MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ALFALFA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 335 PM CDT THU JUN 19 2008 OKZ008-192100- KAY OK- 335 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER BRAMAN AT 335 PM CDT...MOVING EAST AT 23 MPH. PECKHAM AND NEWKIRK ARE IN THE PATH OF THIS STORM. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 537 PM CDT THU JUN 19 2008 TXZ083-084-192300- HARDEMAN TX-FOARD TX- 537 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN FOARD AND SOUTHEAST HARDEMAN COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF LAZARE OR NEAR SWEARINGEN AT 537 PM CDT...MOVING SOUTHEAST AT 22 MPH. WARNINGS WILL LIKELY BE NEEDED FOR WESTERN FOARD COUNTY WITHIN THE NEXT 30 MINUTES. VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS STORM. PEOPLE IN FOARD AND HARDEMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 711 PM CDT THU JUN 19 2008 OKZ027-200030- GRADY OK- 711 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF BRIDGE CREEK... AT 711 PM. ANOTHER STORM WAS LOCATED 5 MILES EAST OF CHICKASHA. THE STORMS WERE MOVING SOUTHEAST AT 23 MPH. SMALL HAIL...HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. THE STORMS WERE DEVELOPING NEAR A WIND SHIFT LINE LOCATED NEAR INTERSTATE 44 FROM SOUTHEAST OKLAHOMA CITY TO CHICKASHA. AS THE WIND SHIFT LINE CONTINUES TO ALSO MOVE SOUTHEAST... A FEW MORE STORMS MAY DEVELOP IN ITS VICINITY. CJS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 W BENJAMIN 33.58N 99.88W
06/19/2008 E1.75 INCH KNOX TX PUBLIC
&&
JPIKEThe Altus AFB radar (KFDR), 120 km away, was scanning. The volume nearest the first event began at 00:35 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A few trees were uprooted, with several tree limbs and utility lines alos downed. Some roofs sustained minor damage. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120962, 120963, 120964.